Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 67, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 22, 2015, 2:44 PM CDT for Linn County, Iowa. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2015, 2:44 PM CDT (19:44 UTC)
- Expired
- Jun 22, 2015, 3:17 PM CDT
- In force
- 33 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Linn County, IA
The radar
The Quad Cities radar (KDVN), 94 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 2:45 PM CDT | HAIL 1 | 1 Sw Cedar Rapids, IA | |
| Jun 22, 2:48 PM CDT | HAIL 0.75 | Sw Cedar Rapids, IA | |
| Jun 22, 2:48 PM CDT | HAIL 0.88 | 1 Sse Cedar Rapids, IA | HEAVY RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1240 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
400 WUUS53 KDVN 221944 SVRDVN IAC113-222030- /O.NEW.KDVN.SV.W.0067.150622T1944Z-150622T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 244 PM CDT MON JUN 22 2015 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LINN COUNTY IN EAST CENTRAL IOWA... * UNTIL 330 PM CDT * AT 243 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CEDAR RAPIDS...MOVING EAST AT 40 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... CEDAR RAPIDS...MOUNT VERNON...LISBON...FAIRFAX...ELY...BERTRAM... CEDAR RAPIDS MUNICIPAL AIRPORT AND PALISADES-KEPLER SATE PARK. THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 22. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4187 9182 4201 9181 4201 9137 4187 9137 TIME...MOT...LOC 1943Z 283DEG 35KT 4193 9165 HAIL...1.25IN WIND...<50MPH $$ 05/87
5 follow-up statements
269 WWUS53 KDVN 221949 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 249 PM CDT MON JUN 22 2015 IAC113-222030- /O.CON.KDVN.SV.W.0067.000000T0000Z-150622T2030Z/ LINN IA- 249 PM CDT MON JUN 22 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SOUTHERN LINN COUNTY... AT 249 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CEDAR RAPIDS...MOVING EAST AT 55 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... CEDAR RAPIDS...MOUNT VERNON...LISBON...FAIRFAX...ELY...BERTRAM... CEDAR RAPIDS MUNICIPAL AIRPORT AND PALISADES-KEPLER SATE PARK. THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 19. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4187 9182 4197 9172 4201 9137 4187 9137 TIME...MOT...LOC 1949Z 284DEG 47KT 4195 9169 HAIL...1.25IN WIND...<50MPH $$ 05/87
110 WWUS53 KDVN 221955 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 255 PM CDT MON JUN 22 2015 IAC113-222030- /O.CON.KDVN.SV.W.0067.000000T0000Z-150622T2030Z/ LINN IA- 255 PM CDT MON JUN 22 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SOUTHERN LINN COUNTY... AT 254 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BERTRAM...OR 9 MILES EAST OF CEDAR RAPIDS...MOVING EAST AT 50 MPH. ANOTHER STRONG STORM WAS LOCATED EAST OF FAIRFAX AND IS STRENGTHENING AND COULD ALSO PRODUCE HAIL TO QUARTER SIZE. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... CEDAR RAPIDS...MOUNT VERNON...LISBON...FAIRFAX...ELY...BERTRAM... CEDAR RAPIDS MUNICIPAL AIRPORT AND PALISADES-KEPLER SATE PARK. THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 19. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4187 9182 4197 9172 4201 9137 4187 9137 TIME...MOT...LOC 1954Z 276DEG 46KT 4192 9149 HAIL...1.00IN WIND...<50MPH $$ 05/87
694
WWUS53 KDVN 222005
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT MON JUN 22 2015
IAC113-222030-
/O.CON.KDVN.SV.W.0067.000000T0000Z-150622T2030Z/
LINN IA-
305 PM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN LINN COUNTY...
AT 304 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELY...OR 9
MILES SOUTHEAST OF CEDAR RAPIDS...MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...MOUNT VERNON...LISBON...ELY...BERTRAM AND
PALISADES-KEPLER SATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4187 9163 4197 9161 4201 9137 4187 9137
TIME...MOT...LOC 2004Z 270DEG 30KT 4190 9153
HAIL...1.50IN
WIND...<50MPH
$$
05/87739
WWUS53 KDVN 222012
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
312 PM CDT MON JUN 22 2015
IAC113-222030-
/O.CON.KDVN.SV.W.0067.000000T0000Z-150622T2030Z/
LINN IA-
312 PM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN LINN COUNTY...
AT 312 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LISBON...OR
NEAR MECHANICSVILLE...MOVING EAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON AND LISBON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4187 9149 4195 9148 4196 9137 4187 9137
TIME...MOT...LOC 2012Z 280DEG 39KT 4188 9138
HAIL...1.50IN
WIND...<50MPH
$$
05/87165
WWUS53 KDVN 222017
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
317 PM CDT MON JUN 22 2015
IAC113-222027-
/O.CAN.KDVN.SV.W.0067.000000T0000Z-150622T2030Z/
LINN IA-
317 PM CDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LINN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4187 9149 4195 9148 4196 9137 4187 9137
TIME...MOT...LOC 2016Z 283DEG 35KT 4187 9132
$$
05/87What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:24 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 22, 1:24 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 124 PM CDT MON JUN 22 2015 .UPDATE... ISSUED AT 125 PM CDT MON JUN 22 2015 BOW ECHO THAT PRODUCED 70 TO 90 MPH DESTRUCTIVE WINDS ACROSS OUR FAR NORTHERN COUNTIES THIS MORNING HAS LEFT A RAIN COOLED BOUNDARY NORTH OF I-80. STRONG MOISTURE TRANSPORT AND STRONG SHEAR HAS DEVELOPED AN ISOLATED ELEVATED SEVERE THUNDERSTORM IN THE CEDAR RAPIDS AREA...WITH HAIL UP TO HEN EGG SIZE. ISOLATED ELEVATED THUNDERSTORMS WITH MAINLY VERY LARGE HAIL WILL CONTINUE TO FESTER THROUGH THE AFTERNOON. WITH THE CLOUD COVER I HAVE LOWERED TEMPERATURES AND DEWPOINTS SEVERAL DEGREES. LATER THIS AFTERNOON THROUGH THE EVENING...STRONG COLD FRONT IN NW IA WILL BE PUSHING INTO OUR FAR NW CWA BY EVENING. DEWPOINTS WERE IN THE 40S WITH GUSTY NW WINDS BEHIND THE FRONT. CAPES WILL BUILD AS THE AFTERNOON PROGRESSES WITH STORMS BECOMING SURFACE BASED. THE HRRR DEVELOPS DISCRETE SUPERCELLS IN OUR NW CWA BY MID TO LATE AFTERNOON THEN PROGRESSING SOUTHEAST AND FORMING INTO ANOTHER BOW ECHO. THESE STORMS WILL PRODUCE VERY LARGE HAIL AND A FEW TORNADOES TRANSITIONING TO WIDESPREAD DAMAGING WINDS OF 70+ MPH AS IT PUSHES INTO OUR SOUTHERN AND EASTERN COUNTIES. TO SAY THE LEAST THIS IS ANOTHER DANGEROUS SEVERE WEATHER SITUATION UNFOLDING. THE SEVERE THREAT WILL END WITH THE PASSAGE OF THE FRONT AND SHOULD BE PRETTY MUCH OVER WITH IN THE DVN CWA BY MIDNIGHT. UPDATE ISSUED AT 635 AM CDT MON JUN 22 2015 FEW UPDATES TO FORECAST. HAVE INCREASED POPS SLIGHTLY AS NORTHERN CWA MAY GET A GLANCING PASS BY THE SEVERE MCS TO OUR NORTH. THINK THAT THE STORMS WILL BE WEAKENING. AN ISOLATED 50 MPH GUST AND EVEN A SEVERE GUST CANNOT BE RULED OUT. WAA AS ADVANCED THROUGH THE CWA. && .SYNOPSIS... ISSUED AT 330 AM CDT MON JUN 22 2015 WARM ADVECTION WING IN FULL MOTION THIS MORNING AS MOISTURE SURGES NORTH IN RESPONSE TO A LOW PRESSURE SYSTEM DEEPENING AND MOVING TO THE NORTH OF THE AREA. A RATHER STICKY NIGHT FOR US AS SOME LIGHT SHOWERS HAVE DEVELOPED ON THIS WING OF WAA. SOME THUNDERSTORMS HAVE ALSO FORMED ACROSS FAR NW ZONES THIS MORNING AS THE WARM FRONT MOVES TO THE NORTH. THIS WARM FRONT IS EXPECTED TO CONTINUE SURGING NORTH. CURRENT PRESSURE FALLS SUPPORT THE NOTION OF THIS AS WELL. THIS WILL KEEP THE SEVERE MCS TO OUR NORTH THIS MORNING. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 330 AM CDT MON JUN 22 2015 MAIN FORECAST CONCERN FOR THE SHORT TERM FORECAST ARE THE CHANCES FOR STRONG TO SEVERE WEATHER TODAY ACROSS THE AREA. CONCERNS REMAIN ABOUT CONVECTION THIS MORNING AND OVERALL COVERAGE ONCE STORMS INITIATE THIS AFTERNOON. CONVECTION ONGOING ACROSS SOUTH DAKOTA WILL LIKELY STAY NORTH OR JUST CLIP FAR NORTHERN ZONES OF THE CWA TODAY. THIS MEANS THAT CLOUD COVER WILL BE ACROSS THE AREA ALONG WITH SOME OFBS. THESE OFBS AND DIFFERENTIAL HEATING BOUNDARIES WILL SERVE AS POTENTIAL INITIATION POINTS BEFORE THE COLD FRONT COMES THROUGH THE AREA. THESE SPECIFICS WILL BECOME CLEARER AFTER THE MORNINGS CONVECTION MOVES THROUGH THE AREA. VERY WARM AND MOIST AIRMASS IS IN PLACE AND WILL STAY IN PLACE THROUGH THE DAY TODAY. STRONG H7 CAPPING IS IN PLACE FROM THE SW TO THE NE. ALL MODELS SUGGEST THAT THE FRONTAL CIRCULATION WILL BREAK THIS CAP AS IT APPROACHES. WITH THE WARM AND MOIST AIRMASS ACROSS US...EXPECT VERY LARGE CAPE...AOA 4000 J/KG...BELIEVE THAT THE NAM IS OVERDOING THE VALUES. REGARDLESS ONCE THIS CAP BREAKS THUNDERSTORM DEVELOPMENT WILL BE FAST. INITIAL STORM MODE WILL BE SUPERCELLS CAPABLE OF VERY LARGE HAIL....DAMAGING WINDS AND ISOLATED TORNADOES...ESPECIALLY CLOSE TO WI WHERE PROXIMITY TO OFBS AND THE WARM FRONT COULD INCREASE LOW LEVEL HODOGRAPHS. THESE STORMS WILL LIKELY GROW INTO BOWING SEGMENTS WITH STRONG DAMAGING WINDS BEING THE MAIN THREATS. MY CURRENT THINKING IS THIS...WE WILL WATCH A CU FIELD PERCOLATE THROUGH MOST OF THE AFTERNOON. THE CAP WILL BE BROKEN AROUND 00Z AND EXPLOSIVE DEVELOPMENT OF SUPERCELLS WILL OCCUR AROUND THE COLD FRONT. I THINK THAT THE CELLS WILL BE ISOLATED AT FIRST AND MAY PERSIST THAT WAY FOR A COUPLE OF HOURS. WITH THE 0-6 KM SHEAR VECTOR NOWHERE NEAR PERPENDICULAR TO THE BOUNDARY...STORMS WILL QUICKLY GROW UPSCALE ONCE COVERAGE INCREASES. PWATS ARE EXCEPTIONALLY HIGH. HEAVY RAINS ARE ALSO POSSIBLE...I THINK ANY FLOODING WOULD BE TIED DIRECTLY TO TRAINING STORMS. I DONT SEE THIS AS MUCH OF A THREAT AS STORMS WILL LIKELY BE GROWING UPSCALE INTO AN MCS JUST OUT OR JUST NEAR OUR BORDERS TO THE SOUTH AND EAST. TODAY IS A DAY TO PAY ATTENTION TO THE WEATHER AND HAVE A PLAN IN CASE SEVERE WEATHER DEVELOPS. ONCE THE FRONT MOVES THROUGH...HIGH PRESSURE AND MUCH COOLER DRIER AIR MOVES INTO THE AREA. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 330 AM CDT MON JUN 22 2015 SIGNIFICANT RAINS MID WEEK AND GENERALLY BELOW NORMAL TEMPERATURES. LONG TERM FORECAST CONFIDENCE ASSESSMENT...FAIR TO POOR OR AVERAGE TO BELOW AVERAGE. MAIN ISSUE IS AGAIN PRECIPITATION EVENT LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. AMERICAN SOLUTIONS TOO FAR NORTH WITH WARM AIR AND PRECIPITATION. FAST W-NW UPPER FLOW AND HIGH MOISTURE LEVELS WILL SPAWN LOTS OF CONVECTION WHICH SHOULD KEEP AREA CLOUDY AND COOLER THIS PERIOD WITH STALLED FRONT TO THE SOUTH LIKE THE HI-RES ECMWF. LOCAL HEAVY RAIN TECHNIQUES AND UPPER FORCING ALSO SHOW BEST PLACEMENT OF HEAVY RAINS SHOULD BE ALL OR OVER MOSTLY THE SOUTHERN HALF OF THE AREA. OVERVIEW...INITIALIZATION AND VERIFICATION ONCE AGAIN ARE TOO HIGH ON BL MOISTURE (DEWPOINTS) AND RESULTING IN TOO COPIOUS QPF FIELDS TO ACTUAL. FAVORED PATTERN ALSO FOR COOL POOLS...OR OUTFLOW BOUNDARIES WHICH ARE NON-HYDROSTATIC AND NOT ABLE TO BE CAPTURED BY SOLUTIONS. PREFER A 75/25 MIX OF HI-RES ECMWF TO GFS THROUGH DAY 3 AND THEN WITH NW FLOW A 50/50 BLEND WITH MOSTLY DRY AND BELOW NORMAL TEMPERATURES. TUESDAY AND TUESDAY NIGHT...TRENDS CONTINUE FOR A SLIGHTLY STRONGER AND COOLER WEAK HIGH PRESSURE SYSTEM. HAVE LOWERED TEMPERATURES A DEGREE OR TOO AND ALSO DEWPOINTS 2 TO 3 DEGREES AS DISCUSSED LAST NIGHT COULD BE THE CASE AND THIS IS ON TRACK. LATER SHIFTS MAY NEED TO TRIM A DEGREE OR TWO MORE...ESPECIALLY FOR DEWPOINTS NORTHERN SECTIONS MAKING FOR ANOTHER NICE AND COMFORTABLE SUMMER DAY. TUESDAY NIGHT...EXPECT A CONVECTIVE COMPLEX NEAR NE/KS BORDER THAT WILL LIKELY MOVE EAST INTO FAR SW SECTIONS BY MORNING. LOTS OF CLOUDS EXPECTED OVER MOST TO ALL THE REGION BY DAYBREAK. RATE OF CLOUDINESS INCREASING OVERNIGHT WILL IMPACT MINS. IF CLOUDS DELAYED THEN NE 1/3 OR MORE OF AREA MINS MAY NEED TRIMMING BY AT LEAST A CATEGORY OR 3 DEGREES...INTO THE UPPER 50S. FAR SW SECTIONS COULD SEE .5 TO 1 INCH AMOUNTS BY MORNING WITH COMPLEX WITH A LOW POSSIBILITY OF SEVERE SINCE FRONT SHOULD BE TOO OUR SOUTH...LIMITING INSTABILITY. WEDNESDAY AND WEDNESDAY NIGHT...LITTLE CHANGE WITH LOTS OF CLOUDS AND PRECIPITATION. HEAVIEST PRECIPITATION STILL SLATED BE ROUGHLY ALONG OR SOUTH OF HIGHWAY 34. FORCING AND MOISTURE PROFILES FAVOR WIDESPREAD .5 TO 1.5+ AMOUNTS ALONG AND SOUTH OF HIGHWAY 30 WITH LOCALLY 2 TO 3+ POSSIBLE SOUTH OF HIGHWAY 34. COMBINED WITH TUESDAY NIGHT EVENT LIKELY WOULD RESULT IN RENEWED HYDRO ISSUES. SEVERE RISK CONTINUES TO APPEAR WILL BE PROBABLY SOUTH OF IA/MO BORDER. HIGH TEMPERATURES HAVE LOWERED AS MENTIONED LAST NIGHT AND BASED ON THIS PATTERN LIKELY NEED LOWERING ANOTHER 5 TO 8+ DEGREES ALONG AND NORTH OF HIGHWAY 34 DUE TO GOOD EVAPORATIVE COOLING. LOTS OF MID TO UPPER 70S FOR HIGHS APPEAR VERY POSSIBLE...IF NOT PROBABLE FOR LATER SHIFTS. FOR THE 24+ HOUR PERIOD...SEE LOCALLY 2 TO 3 INCH AMOUNTS LIKELY FOR SOME AREAS...THIS SHOULD PUSH SOME AREA RIVERS ONCE AGAIN NEAR TO OVER BANKFULL WITH SOME RENEWED FLOODING. LOWER END FLASH FLOODING ALSO MAY OCCUR WITH AMOUNTS OVER 2 INCHES IF FALLS FAST ENOUGH...AS IN A FEW HOURS OR LESS. THURSDAY THROUGH SUNDAY...INCREASINGLY STRONGER NW UPPER LEVEL FLOW TO RESULT IN COOLER AND DRIER WEATHER WITH LITTLE OR NO SIGNIFICANT ADDITIONAL RAINFALL. TEMPERATURES MOSTLY 3 TO 8 DEGREES BELOW NORMAL WITH HIGHS MID 70S TO LOWER 80S MOST DAYS AND MINS MID 50S TO LOWER 60S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 125 PM CDT MON JUN 22 2015 VFR CONDS THROUGH THIS TAF CYCLE EXCEPT MVFR/IFR CONDS IN THUNDERSTORMS. DISCRETE SUPERCELLS THIS AFTERNOON AND EARLY EVENING WILL UPSCALE INTO A BOW ECHO AS IT PUSHES SOUTHEAST ACROSS THE TAF SITES. VERY LARGE HAIL...DAMAGING WINDS OF 70+ MPH AND A FEW TORNADOES ARE ALL LIKELY THROUGH THIS EVENING. SOUTH TO SOUTHWEST WINDS 10 TO 20 KNOTS AHEAD OF THE FRONT THEN NORTHWEST TO NORTH BEHIND THE FRONT TONIGHT AND TUESDAY. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...HAASE SYNOPSIS...GIBBS SHORT TERM...GIBBS LONG TERM...NICHOLS AVIATION...HAASE
Hazardous weather outlook, Jun 22, 12:04 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1204 PM CDT MON JUN 22 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231400- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1204 PM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS MOST OF THE OUTLOOK AREA UNDER AN ENHANCED SLIGHT RISK FOR THIS AFTERNOON AND EVENING. A COLD FRONT AND LINGERING OUTFLOW BOUNDARIES WILL SERVE AS THE FOCUS FOR ADDITIONAL THUNDERSTORMS THIS AFTERNOON AND EVENING WITH SOME OF THESE STORMS LIKELY BECOMING SEVERE...MAINLY BETWEEN 3 PM AND 10 PM CDT. THE PRIMARY RISK INITIALLY WILL BE LARGE HAIL UP TO THE SIZE OF GOLFBALLS. HOWEVER...BY EVENING THE PRIMARY RISK WILL BECOME DAMAGING STRAIGHT LINE WINDS OF 60 TO 80 MPH. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THUNDERSTORMS ARE LIKELY. AT THIS TIME CONDITIONS ARE FAVORABLE FOR ADDITIONAL LOCALLY HEAVY RAINFALL OF 2 INCHES OR MORE. THE GREATEST THREAT OF HEAVY RAINFALL APPEARS TO BE SOUTH OF THE I-80 CORRIDOR. STRONG TO SEVERE STORMS MAY ALSO BE POSSIBLE WITH THE GREATEST RISK SOUTH OF HIGHWAY 34. THE PRIMARY SEVERE RISK WOULD BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 22, 1:31 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
131 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 3 SE KEYSTONE 41.92N 91.25W
06/22/2015 E2.75 INCH CEDAR IA TRAINED SPOTTER
WINDSHIELD BROKEN
&&
DMDLocal storm report, Jun 22, 1:36 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
136 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL CEDAR RAPIDS 41.97N 91.67W
06/22/2015 E1.75 INCH LINN IA PUBLIC
NORTHEAST SIDE OF CEDAR RAPIDS
1240 PM HAIL CEDAR RAPIDS 41.97N 91.67W
06/22/2015 M1.50 INCH LINN IA TRAINED SPOTTER
SEVERAL HAIL STONES WITH LARGEST MEASURING 1.5IN.
DIAMETER. SPOTTER NEAR LINDALE MALL AT TIME OF REPORT.
1230 PM HAIL 1 E PALO 42.06N 91.78W
06/22/2015 E1.75 INCH LINN IA PUBLIC
HAIL STARTED AS QUARTER SIZE THEN INCREASED TO GOLF BALL
SIZE ALONG WITH HEAVY RAIN. EVENT LASTED 8 MINUTES.
1100 AM HEAVY RAIN 1 WNW INDEPENDENCE 42.47N 91.91W
06/22/2015 E1.50 INCH BUCHANAN IA TRAINED SPOTTER
RAINFALL SINCE MIDNIGHT 1.50-1.74
&&Local storm report, Jun 22, 1:41 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
141 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 1 N MECHANICSVILLE 41.92N 91.25W
06/22/2015 E2.75 INCH CEDAR IA TRAINED SPOTTER
WINDSHIELD BROKEN
&&
DMDSpecial weather statement, Jun 22, 1:43 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 143 PM CDT MON JUN 22 2015 IAZ066-221915- CLINTON- 143 PM CDT MON JUN 22 2015 ...A STRONG THUNDERSTORM WILL AFFECT CLINTON COUNTY... AT 141 PM CDT...A STRONG THUNDERSTORM WAS NEAR LOST NATION...OR 9 MILES SOUTH OF MAQUOKETA...MOVING EAST AT 50 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. SOME LOCATIONS IMPACTED INCLUDE... DELMAR...LOST NATION...CALAMUS...CHARLOTTE...WELTON...TORONTO...AND TEEDS GROVE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4181 9089 4203 9089 4203 9020 4181 9020 TIME...MOT...LOC 1841Z 271DEG 33KT 4193 9071 08
Local storm report, Jun 22, 1:44 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
144 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 3 N MECHANICSVILLE 41.95N 91.25W
06/22/2015 M2.75 INCH JONES IA PUBLIC
&&
DMDSpecial weather statement, Jun 22, 2:02 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 202 PM CDT MON JUN 22 2015 IAZ065-066-068-ILZ015-221945- ROCK ISLAND-CEDAR-CLINTON-SCOTT- 202 PM CDT MON JUN 22 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROCK ISLAND... SOUTHERN CLINTON...NORTHERN SCOTT AND EAST CENTRAL CEDAR COUNTIES... AT 200 PM CDT...A STRONG THUNDERSTORM WAS OVER BENNETT...OR 9 MILES EAST OF TIPTON...MOVING EAST AT 50 MPH. WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS IMPACTED INCLUDE... CLINTON...ELDRIDGE...DE WITT...CAMANCHE...DONAHUE...MCCAUSLAND...LOW MOOR...PARK VIEW...SCOTT COUNTY PARK...FOLLETTS AND PLAINVIEW. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4169 9105 4183 9103 4181 9026 4163 9036 TIME...MOT...LOC 1900Z 271DEG 65KT 4177 9095 08
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:06 AM CDT | Special Weather Statement | DVN | Benton | 24 min |
| Jun 22, 4:14 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 46 min |
| Jun 22, 8:09 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 51 min |
| Jun 22, 8:28 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 62 min |
| Jun 22, 8:34 AM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque | 41 min |
| Jun 22, 8:44 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 46 min |
| Jun 22, 9:00 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Dubuque, Jackson, Jones | 60 min |
| Jun 22, 10:23 AM CDT | Special Weather Statement | DVN | Clinton | 37 min |
| Jun 22, 11:49 AM CDT | Special Weather Statement | DVN | Benton | 26 min |
| Jun 22, 12:15 PM CDT | Special Weather Statement | DVN | Benton, Linn | 30 min |
| Jun 22, 12:31 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 29 min |
| Jun 22, 12:41 PM CDT | Severe Thunderstorm Warning | DVN | Jones, Linn | 64 min |
| Jun 22, 1:13 PM CDT | Severe Thunderstorm Warning | DVN | Cedar | 47 min |
| Jun 22, 1:43 PM CDT | Special Weather Statement | DVN | Clinton | 32 min |
| Jun 22, 2:02 PM CDT | Special Weather Statement | DVN | Scott | 43 min |
| Jun 22, 3:02 PM CDT | Special Weather Statement | DVN | Scott | 28 min |
| Jun 22, 3:11 PM CDT | Severe Thunderstorm Warning | DVN | Cedar | 19 min |
| Jun 22, 3:15 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 13 min |
| Jun 22, 5:14 PM CDT | Special Weather Statement | DVN | Henry, Jefferson, Keokuk, Washington | 2 hr |
| Jun 22, 5:47 PM CDT | Special Weather Statement | DVN | Clinton | 28 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.